Severe thrombocytopenia after trastuzumab in a patient with HER2-positive serous endometrial cancer
BMJ case reports
Cancer - see Oncology; Cancer intervention; Gynecological cancer; Haematology (drugs and medicines); Obstetrics, gynaecology and fertility
Trastuzumab is a humanised, monoclonal antibody that interferes with the human epidermal growth factor receptor 2 (HER2)/neu receptor and binds selectively to the HERB2 protein. It has been shown to prolong survival of patients with HER2-positive advanced uterine serous carcinoma.We report the case of a woman in her 70s with HER2-positive metastatic papillary serous endometrial adenocarcinoma, who experienced severe thrombocytopenia related to trastuzumab administration. One week after the first dose of carboplatin/paclitaxel/trastuzumab combination chemotherapy, the patient was admitted to the hospital with vaginal bleeding, melena, petechiae and platelet counts of 0×10/L. The patient was suspected to have a severe trastuzumab-induced thrombocytopenia. A rapid and complete recovery was observed after multiple platelet transfusions, high-dose IV corticosteroids and immunoglobulin.Among the 13 reported cases of trastuzumab-induced thrombocytopenia, this is the first case reported in the literature occurring in a patient with a gynecologic malignancy.
Kucera, Celia; Chappell, Nicole; and Wang, Stephanie, "Severe thrombocytopenia after trastuzumab in a patient with HER2-positive serous endometrial cancer" (2023). GW Authored Works. Paper 2790.
Obstetrics and Gynecology